Menopause Home > Discussing Drug Interactions With Climara
St. John's Wort
St. John's wort (a commonly used herbal supplement) may cause your body to metabolize the hormones in Climara too quickly, leading to low levels of Climara in the body. Although this can make Climara less effective, it is not a dangerous drug interaction.
Thyroid Replacement Medications
If you take medications for an underactive thyroid (hypothyroidism) together with Climara, your healthcare provider may need to increase the dose of your thyroid medication. Your healthcare provider should monitor you and make any necessary adjustments.
Various Antifungals or Antibiotics
Some antibiotic or antifungal medications may decrease the ability of your liver to metabolize Climara, leading to high levels of Climara in the body. This may increase the risk of Climara side effects. Check with your healthcare provider before combining the estrogen medication with certain antibiotics or antifungals.
It is possible that not every drug interaction with Climara was discussed in this article. Therefore, you should talk with your pharmacist or healthcare provider about the Climara drug interactions that may apply to you.